×

zbMATH — the first resource for mathematics

On the Fefferman-Phong inequality. (English) Zbl 1145.35099
Summary: We show that the number of derivatives of a non negative 2-order symbol needed to establish the classical Fefferman-Phong inequality is bounded by \(\frac{n}{ 2}+4+\varepsilon\) improving thus the bound \(2n+4+\varepsilon\) obtained recently by N. Lerner and Y. Morimoto. In the case of symbols of type \(S_{0,0}^0\), we show that this number is bounded by \(n+4+\varepsilon\); more precisely, for a non negative symbol \(a\), the Fefferman-Phong inequality holds if \(\partial _x^\alpha\partial _\xi^\beta a(x,\xi )\) are bounded for, roughly, \(4\leq |\alpha |+|\beta |\leq n+4+\varepsilon\). To obtain such results and others, we first prove an abstract result which says that the Fefferman-Phong inequality for a non negative symbol \(a\) holds whenever all fourth partial derivatives of \(a\) are in an algebra \(\mathcal A\) of bounded functions on the phase space, which satisfies essentially two assumptions: \(\mathcal A\) is, roughly, translation invariant, and the operators associated to symbols in \(\mathcal A\) are bounded in \(L^2\).
MSC:
35S05 Pseudodifferential operators as generalizations of partial differential operators
47G30 Pseudodifferential operators
58J40 Pseudodifferential and Fourier integral operators on manifolds
PDF BibTeX Cite
Full Text: DOI Numdam EuDML
References:
[1] Bony, J.-M., Sur l’inégalité de Fefferman-phong, Séminaire EDP, (19981999), Ecole polytechnique · Zbl 1086.35529
[2] Boulkhemair, A.\(, L^2\) estimates for pseudodifferential operators, Ann. Sc. Norm. Sup. Pisa, IV, XXII, 1, 155-183, (1995) · Zbl 0844.35145
[3] Boulkhemair, A., Remarks on a Wiener type pseudodifferential algebra and Fourier integral operators, Math. Res. Lett., 4, 53-67, (1997) · Zbl 0905.35103
[4] Boulkhemair, A.\(, L^2\) estimates for Weyl quantization, J. Funct. Anal., 165, 173-204, (1999) · Zbl 0934.35217
[5] Coifman, R.; Meyer, Y., Au delà des opérateurs pseudodifférentiels, 57, (1978), Astérisque · Zbl 0483.35082
[6] Fefferman, C.; Phong, D. H., On positivity of pseudodifferential operators, Proc. Nat. Acad. Sci., 75, 4673-4674, (1978) · Zbl 0391.35062
[7] Hörmander, L., The analysis of partial differential operators, (1985), Springer Verlag · Zbl 0601.35001
[8] Lerner, N.; Morimoto, Y., On the Fefferman-Phong inequality and a Wiener type algebra of pseudodifferential operators, (2005), Preprint
[9] Lerner, N.; Morimoto, Y., A Wiener algebra for the Fefferman-phong inequality, Séminaire EDP, (20052006), Ecole polytechnique · Zbl 1122.35163
[10] Sjöstrand, J., An algebra of pseudodifferential operators, Math. Res. Lett., 1,2, 189-192, (1994) · Zbl 0840.35130
[11] Tataru, D., On the Fefferman-phong inequality and related problems, Comm. Partial Differential Equations, 27, 11-12, 2101-2138, (2002) · Zbl 1045.35115
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.